Abstract
In this article, we are concerned with a very general integral boundary value problem of Riemann–Liouville derivatives. We will study the problem in Banach space. To be more specific, we are interested in proving the existence of a solution to our problem via the measure of noncompactness and Mönch fixed-point theorem. Our study in Banach space contains two nonlinear terms and two different orders of derivatives, and , such that and . Our paper ends with a conclusion.
Keywords:
IBVP; Banach space; existence of solutions; Mönch fixed point theorem; Riemann–Liouville; fractional derivatives; nonlinear equations MSC:
34A12; 34A08; 47H10; 34B18
1. Introduction
The concept of measures of noncompactness was created by Kuratowski [1] in 1930. This measure has many uses in mathematical study [2,3]. Darbo [4] was the first researcher that employed the measure of noncompactness to study the relationship between that of compact and contraction mappings. On the other hand, Darbo’s, Sadovski’s [5], and Mönch’s [6,7] fixed-point theorems were considered effective tools for studying the existence of solutions of several classes and types of differential equations, especially for fractional differential equations (see [8,9,10,11,12,13,14,15,16,17,18] and references therein).
The goal of this article is to study an integral boundary value problem of fractional differential equations, given as follows:
where , , , and are the standard Riemann–Liouville derivatives, and
The functions will be specified later, and is a Banach space supplied with the norm in the case of .
In the literature, Xu and Han in [19] investigated and proved the existence and uniqueness of a positive solution of (1) and (2); they used the method of the upper and lower solutions and the Schauder and Banach fixed-point theorems. In [20], Xu and Sun studied problems (1) and (2) when , which means , and they gave the existence and uniqueness of a positive solution using the same method in [19]. On the other hand, Lachouri, Ardjouni, and Djoudi [10] generalized problems (1) and (2) in the case of (see [20]) and gave interesting results for the existence of a solution in Banach space by using the Mönch fixed-point theorem and the measure of noncompactness. In view of the above works, we take , and study problem roblems (1) and (2) in Banach space.
We move from this section to the second section to give some of the notations, definitions, and results that we will use in the study. Then, we use the material from the previous section to give and prove the existence result for problems (1) and (2). In Section 4, we present an example to illustrate the main theorem. Finally, we outline the contributions and generalizations of our research in the conclusion.
2. Preliminaries
Let be a Banach space of continuous functions from to supplied with the norm
Let be the Banach space of measurable functions from to that are Lebesgue integrable with the norm
Definition 1
([21,22]). The fractional integral of order of a function is given by
where the right side is pointwise defined on Λ.
Let be the space of the valued functions that are absolutely continuous on , and set
Definition 2
([21,22]). For a function , the Riemann–Liouville fractional order derivative of order ς of νis defined by
where and denotes the integer part of real number ς.
For more information about fractional order derivatives and integrals, the reader can see the references in [22,23]. Throughout of this paper, we need the following materials in our proof and study.
Lemma 1
Proof.
The proof is given in [19]. □
Now, we define the set W of functions , which we denote as
and recall some information and properties of the measure of noncompactness (see [25,26]). Let and be the convex hull and the closure of the bounded set K, respectively.
- (1)
- is compact (K is relatively compact).
- (2)
- .
- (3)
- .
- (4)
- .
- (5)
- .
- (6)
- for
Definition 3.
A map is said to be Caratheodory if the following is true:
(i) is measurable for each .
(ii) is continuous for almost all .
Lemma 3
([8]). Let Σ be a bounded, closed, and convex subset of the Banach space . Let Φ be a continuous function on and φ a function from to , which satisfies the Caratheodory conditions, and assume there exists such that, for each and each bounded set , we have
with . If W is an equicontinuous subset of Σ, then
Theorem 1
(Mönch [7]). Let Σ be a closed, bounded, and convex subset of a Banach space such that , and let be a continuous mapping of Σ into itself. Moreover, if
holds for every W of Σ, then has a fixed point.
Theorem 2
(Arzela–Ascoli’s Theorem [27]). A bounded, uniformly Cauchy subset K of is relatively compact.
In the section below, we will prove the existence results for boundary value problems (1) and (2) by using the Mönch fixed-point Theorem 1. For this purpose, we prepare at the end of this section all the necessary conditions.
- (C1)
- The functions satisfy the Caratheodory conditions.
- (C2)
- There exist such that the following is true:and
- (C3)
- Let . Then, for each and any bounded set , we have the following:
3. Main Results
Now, we would like to apply the tools and methods in the previous section to problems (1) and (2). So, according to Lemma 1, we define the operator from into itself as
where its fixed points are the solution of problems (1) and (2). For this purpose, for we define the closed, bounded, and convex subset of as
To prove the principle results, we divide the proof into the following lemmas.
Lemma 4.
Assume that condition (C2) holds. Then, maps Σ into itself. Moreover, is bounded and equicontinuous.
Proof.
First, let and . By using condition (C2), we find the following:
which implies that maps into itself and is bounded.
Next, let , and . Then,
Then,
and
as , the sum tends to zero, which means that is equicontinuous. □
Lemma 5.
Assume that conditions (C1) and (C2) hold. Then, is continuous.
Proof.
Consider the sequence such that . So, for each ,
Then, we conclude using the Lebesgue dominated convergence theorem that
which means that converges to on . On the other hand, as shown in Lemma 4, the sequence is equicontinuous. Consequently, converges uniformly to and, hence, is continuous. □
Theorem 3.
Proof.
The first part of the proof was proved in Lemmas 4 and 5. So, to achieve the proof, it suffices to prove (5). Let W be the subset of such that . Since W is bounded and equicontinuous, then the function is continuous on . By condition (C3) and Lemma 3, we have, for each each ,
Then, we obtain
Since , then , that is, for each . Hence, W is relatively compact in . Furthermore, W is relatively compact in due to the Ascoli–Arzela theorem. Finally, as a conclusion of this proof, we deduce by Theorem 1 that has a fixed point, which represents the solution of problem (1). □
4. An Example
In this part, based on the examples given into the papers [10,19], we give an example to make Theorem 3 more clear to the reader. Therefore, we propose the following problem:
where , , and such that
and let the space
be supplied with the norm
Then, for each and , we have
So, we conclude that conditions (C1) and (C2) are satisfied with and . In addition, condition (C3) is satisfied because, for each and each bounded set , we have
5. Conclusions
In this research paper, we find sufficient conditions to ensure the existence of a solution for the Riemann–Liouville integral boundary value problem. The study tools that we used in this research paper are Mönch fixed-point theorem and the measure of noncompactness. The importance of this research lies in the fact that the study was in the Banach space with two fractional orders of derivatives. Then, our existence results extend the main results in [19]. In addition, if our problem and study reduces to the problem studied in [10], which is a generalization of [20].
Author Contributions
Methodology, M.B.M.; formal analysis, M.B.M.; investigation, M.B.M.; writing—original draft preparation, M.B.M.; writing—review and editing, M.B.M., A.E.H. and D.R.; visualization, M.B.M.; funding acquisition, M.B.M. and D.R. All authors have read and agreed final version of the published manuscript.
Funding
This research received no external funding.
Data Availability Statement
Data is contained within the article.
Conflicts of Interest
The authors declare no conflicts of interest.
References
- Kuratowski, K. Sur les espaces complets. Fund. Math. 1930, 15, 301–309. [Google Scholar] [CrossRef] [Scilit]
- Istrăţescu, V. On a measure of noncompactness. Bull. Math. Soc. Sci. Math. R. S. Roumanie 1972, 16, 195–197. [Google Scholar]
- Malkowsky, E.; Rakočević, V. An introduction into the theory of sequence spaces and measures of noncompactness. Jordan J. Math. Stat. 2008, 1, 1–29. [Google Scholar]
- Darbo, G. Punti uniti in transformazioni a condominio non compatto. Rend. Sem. Math. Univ. Padova 1955, 24, 84–92. [Google Scholar]
- Sadovskii, B.N. On a fixed point principle. Funkts. Analiz Prilozh. 1997, 1, 74–76. (In Russian) [Google Scholar] [CrossRef] [Scilit]
- Mönch, H. Boundary value problems for nonlinear ordinary differential equations of second order in Banach spaces. Nonlinear Anal. Theory Methods Appl. 1980, 4, 985–999. [Google Scholar] [CrossRef] [Scilit]
- Agarwal, R.P.; Meehan, M.; O’Regan, D. Fixed Point Theory and Applications; Volume 141 of Cambridge Tracts in Mathematics; Cambridge University Press: Cambridge, UK, 2001. [Google Scholar]
- Szufla, S.A. On the application of measure of noncompactness to existence theorems. Rend. Semin. Mat. Univ. Padova 1986, 75, 1–14. [Google Scholar]
- Salem, A.; Alnegga, M. Measure of Noncompactness for Hybrid Langevin Fractional Differential Equations. Axioms 2020, 9, 59. [Google Scholar] [CrossRef] [Scilit]
- Lachouri, A.; Ardjouni, A.; Djoudi, A. Existence results for integral boundary value problems of fractional differential equations with two nonlinear terms in banach spaces. Bull. Int. Math. Virtual Inst. 2021, 11, 159–168. [Google Scholar]
- Rabbani, M.; Das, A.; Hazarika, B.; Arab, R. Measure of noncompactness of a new space of tempered sequences and its application on fractional differential equations. Chaos Solitons Fractals 2020, 140, 110221. [Google Scholar] [CrossRef] [Scilit]
- Bouaouid, M.; Hannabou, M.; Hilal, K. Nonlocal conformable-fractional differential equations with a measure of noncompactness in Banach spaces. J. Math. 2020, 2020, 5615080. [Google Scholar] [CrossRef] [Scilit]
- Agarwal, R.P.; Benchohra, M.; Seba, D. On the application of measure of noncompactness to the existence of solutions for fractional differential equations. Results Math. 2009, 55, 221–230. [Google Scholar] [CrossRef] [Scilit]
- Samei, M.E. Employing Kuratowski measure of non-compactness for positive solutions of system of singular fractional q-differential equations with numerical effects. Filomat 2020, 34, 2971–2989. [Google Scholar] [CrossRef] [Scilit]
- Malik, I.A.; Jalal, T. Application of measure of noncompactness to infinite systems of differential equations in lp spaces. Rend. Del Circ. Mat. Palermo Ser. 2020, 69, 381–392. [Google Scholar] [CrossRef] [Scilit]
- Telli, B.; Souid, M.S.; Stamova, I. Boundary-Value Problem for Nonlinear Fractional Differential Equations of Variable Order with Finite Delay via Kuratowski Measure of Noncompactness. Axioms 2023, 12, 80. [Google Scholar] [CrossRef] [Scilit]
- Nashine, H.K.; Arab, R.; Agarwal, R.P.; De la Sen, M. Positive solutions of fractional integral equations by the technique of measure of noncompactness. J. Inequalities Appl. 2017, 2017, 225. [Google Scholar] [CrossRef] [Scilit] [PubMed]
- Deuri, B.C.; Das, A. Solvability of fractional integral equations via Darbo’s fixed point theorem. J. Pseudo-Differ. Oper. Appl. 2022, 13, 26. [Google Scholar] [CrossRef] [Scilit]
- Xu, M.; Han, Z. Positive solutions for integral boundary value problem of two-term fractional differential equations. Bound. Value Problems 2018, 2018, 100. [Google Scholar] [CrossRef] [Scilit]
- Xu, M.; Sun, S. Positivity for integral boundary value problems of fractional differential equations with two nonlinear terms. J. Appl. Math. Comput. 2019, 59, 271–283. [Google Scholar] [CrossRef] [Scilit]
- Podlubny, I. Fractional Differential Equations; Academic Press: New York, NY, USA, 1999. [Google Scholar]
- Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J. Theory and Applications of Fractional Differential Equations; Elsevier Science B.V.: Amsterdam, The Netherlands, 2006. [Google Scholar]
- Zhou, Y. Basic Theory of Fractional Differential Equations; World Scientific: Singapore, 2014. [Google Scholar]
- Bai, Z.; Lü, H. Positive solutions for boundary value problem of nonlinear fractional differential equation. J. Math. Anal. Appl. 2005, 311, 495–505. [Google Scholar] [CrossRef] [Scilit]
- Akhmerov, R.R.; Kamenskii, M.I.; Potapov, A.S.; Rodkina, A.E.; Sadovskii, B.N. Measures of Noncompactness and Condensing Operators; Operator Theory: Advances and Applications, 55; Birkhäuser: Basel, Switzerland, 1992. [Google Scholar]
- Banás, J.; Goebel, K. Measures of Noncompactness in Banach Spaces, Lecture Notes in Pure and Applied Mathematics; Marcel Dekker: New York, NY, USA, 1980; Volume 60. [Google Scholar]
- Royden, H.L.; Fitzpatrick, P.M. Real Analysis; Macmillan: New York, NY, USA; Machinery Industry Press: Norwalk, Connecticut, 1968. [Google Scholar]
Disclaimer/Publisher’s Note: The statements, opinions and data contained in all publications are solely those of the individual author(s) and contributor(s) and not of MDPI and/or the editor(s). MDPI and/or the editor(s) disclaim responsibility for any injury to people or property resulting from any ideas, methods, instructions or products referred to in the content. |
© 2023 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (https://creativecommons.org/licenses/by/4.0/).